Restricted Admissibility of Batches into an M/G/1 Type Bulk Queue with Modified Bernoulli Schedule Server Vacations

Kailash C. Madan; Walid Abu–Dayyeh

ESAIM: Probability and Statistics (2010)

  • Volume: 6, page 113-125
  • ISSN: 1292-8100

Abstract

top
We investigate the steady state behavior of an M/G/1 queue with modified Bernoulli schedule server vacations. Batches of variable size arrive at the system according to a compound Poisson process. However, all arriving batches are not allowed into the system. The restriction policy differs when the server is available in the system and when he is on vacation. We obtain in closed form, the steady state probability generating functions for the number of customers in the queue for various states of the server, the average number of customers as well as their average waiting time in the queue and the system. Many special cases of interest including complete admissibility, partial admissibility and no server vacations have been discusssed. Some known results are derived as particular cases of our model.

How to cite

top

Madan, Kailash C., and Abu–Dayyeh, Walid. "Restricted Admissibility of Batches into an M/G/1 Type Bulk Queue with Modified Bernoulli Schedule Server Vacations." ESAIM: Probability and Statistics 6 (2010): 113-125. <http://eudml.org/doc/104282>.

@article{Madan2010,
abstract = { We investigate the steady state behavior of an M/G/1 queue with modified Bernoulli schedule server vacations. Batches of variable size arrive at the system according to a compound Poisson process. However, all arriving batches are not allowed into the system. The restriction policy differs when the server is available in the system and when he is on vacation. We obtain in closed form, the steady state probability generating functions for the number of customers in the queue for various states of the server, the average number of customers as well as their average waiting time in the queue and the system. Many special cases of interest including complete admissibility, partial admissibility and no server vacations have been discusssed. Some known results are derived as particular cases of our model. },
author = {Madan, Kailash C., Abu–Dayyeh, Walid},
journal = {ESAIM: Probability and Statistics},
keywords = {Steady state; compound Poisson process; Bernoulli schedule server vacations; exponential vacation periods; restricted admissibility of batches.; steady state; restricted admissibility of batches},
language = {eng},
month = {3},
pages = {113-125},
publisher = {EDP Sciences},
title = {Restricted Admissibility of Batches into an M/G/1 Type Bulk Queue with Modified Bernoulli Schedule Server Vacations},
url = {http://eudml.org/doc/104282},
volume = {6},
year = {2010},
}

TY - JOUR
AU - Madan, Kailash C.
AU - Abu–Dayyeh, Walid
TI - Restricted Admissibility of Batches into an M/G/1 Type Bulk Queue with Modified Bernoulli Schedule Server Vacations
JO - ESAIM: Probability and Statistics
DA - 2010/3//
PB - EDP Sciences
VL - 6
SP - 113
EP - 125
AB - We investigate the steady state behavior of an M/G/1 queue with modified Bernoulli schedule server vacations. Batches of variable size arrive at the system according to a compound Poisson process. However, all arriving batches are not allowed into the system. The restriction policy differs when the server is available in the system and when he is on vacation. We obtain in closed form, the steady state probability generating functions for the number of customers in the queue for various states of the server, the average number of customers as well as their average waiting time in the queue and the system. Many special cases of interest including complete admissibility, partial admissibility and no server vacations have been discusssed. Some known results are derived as particular cases of our model.
LA - eng
KW - Steady state; compound Poisson process; Bernoulli schedule server vacations; exponential vacation periods; restricted admissibility of batches.; steady state; restricted admissibility of batches
UR - http://eudml.org/doc/104282
ER -

References

top
  1. N.T.J. Bailey, On queueing processes with bulk service. J. Roy. Statist. Soc. Ser. B16 (1954) 80-87.  Zbl0055.36906
  2. U.N. Bhat, Imbedded Markov Chain analysis of single server bulk queues. J. Austral. Math. Soc.4 (1964) 244-263.  Zbl0124.34203
  3. A. Borthakur, A Poisson queue with a general bulk service rule. J. Assam Sci. Soc.XIV (1971) 162-167.  
  4. M.L Chaudhry and J.G.C. Templeton, A First Course in Bulk Queues. Wiley Inter Science, UK (1983).  Zbl0559.60073
  5. B.D. Choi and K.K. Park, The M/G/1 queue with Bernoulli schedule. Queueing Systems7 (1990) 219-228.  Zbl0706.60089
  6. J.W. Cohen, The Single Server Queue. North-Holland (1969).  Zbl0183.49204
  7. B.W. Conolly, Queueing at a single point with arrivals. J. Roy. Statist. Soc. Ser. B22 (1960) 285-298.  Zbl0093.14704
  8. M. Cramer, Stationary distributions in queueing system with vacation times and limited service. Queueing Systems4 (1989) 57-78.  
  9. B.T. Doshi, A note on stochastic decomposition in a GI/G/1 queue with vacations or set-up times. J. Appl. Probab.22 (1985) 419-428.  Zbl0566.60090
  10. B.T. Doshi, Queueing systems with vacations-a survey. Queueing Systems1 (1986) 29-66.  Zbl0655.60089
  11. S.W. Fuhrman, A note on the M/G/1 queue with server vacations. Oper. Res.32 (1984).  
  12. D. Gross and C.M. Harris, The Fundamentals of Queueing Theory, Second Edition. John Wiley & Sons, New York (1985).  Zbl0658.60122
  13. C.M. Harris, Some results of bulk arrival queues with state dependent service times. Management Sci.16 (1970) 313-326.  Zbl0191.50501
  14. A. Huang and D. McDonald, Connection admission control for constant bit rate traffic at a multi-buffer multiplexer using the oldest-cell-first discipline. Queueing Systems29 (1998) 1-16.  Zbl0913.90106
  15. N.K. Jaiswal, Time-dependent solution of the bulk service queueing problem. Oper. Res.8 (1960) 773-781.  Zbl0105.11701
  16. B.R.K. Kashyap and M.L. Chaudhry, An Introduction to Queueing Theory. A&A Publications, Ontario, Canada (1988).  
  17. J. Keilson and L.D. Servi, Oscillating random walk models for G1/G/1 vacation systems with Bernoulli schedules. J. Appl. Probab.23 (1986) 790-802.  Zbl0612.60087
  18. L. Kleinrock, Queueing Systems, Vol. 1. Wiley, New York (1975).  Zbl0334.60045
  19. T.T. Lee, M/G/1/N queue with vacation and exhaustive service discipline. Oper. Res.32 (1984).  Zbl0559.90032
  20. Y. Levy and U. Yechiali, Utilization of idle time in an M/G/1 queueing system. Management Sci.22 (1975) 202-211.  Zbl0313.60067
  21. K.C. Madan, An M/G/1 Queue with optional deterministic server vacations. MetronLVII (1999) 83-95.  Zbl0997.60509
  22. K.C. Madan, An M/G/1 queue with second optional service. Queueing Systems34 (2000) 37-46.  Zbl0942.90008
  23. K.C. Madan, On a single server queue with two-stage heteregeneous service and deterministic server vacations. Int. J. Systems Sci.32 (2001) 837-844.  Zbl1006.90021
  24. J. Medhi and A. Borthakur, On a two server bulk Markovian queue with a general bulk service rule. Cahiers Centre Études Rech. Opér.14 (1972) 151-158.  Zbl0245.60068
  25. J. Medhi, Waiting time distribution in a Poisson queue with a general bulk service rule. Management Sci.21 (1975) 777-782.  Zbl0307.60076
  26. J. Medhi, Further results in a Poison queue under a general bulk service rule. Cahiers Centre Études Rech. Opér.21 (1979) 183-189.  Zbl0411.60095
  27. J. Medhi, Recent Developments in Bulk Queueing Models. Wiley Eastern, New Delhi (1984).  
  28. R. Nadarajan and G. Sankranarayanan, A bulk service queueing system with Erlang input. J. Indian Statist. Assoc.18 (1980) 109-116.  
  29. M.F. Neuts, A general class of bulk queues with Poisson input. Ann. Math. Statist.38 (1967) 759-770.  Zbl0157.25204
  30. M.F. Neuts, An algorithmic solution to the GI/M/C queue with group arrivals. Cahiers Centre Études Rech. Opér.21 (1979) 109-119.  Zbl0423.60077
  31. M.F. Neuts, The M/G/1 queue with limited number of admissions or a limited admission period during each service time, Technical Report No. 978, University of Delaware (1984).  Zbl0605.60081
  32. R.C. Rue and M. Rosenshine, Some properties of optimal control policies for enteries to an M/M/1 queue. Naval Res. Logist. Quart.28 (1981) 525-532.  Zbl0534.60086
  33. S. Stidham Jr., Optimal control of arrivals to queues and networks of queues, Paper presented at the 21st IEEE conference on Decision and Control (1982).  
  34. M. Scholl and L. Kleinrock, On the M/G/1 queue with rest periods and certain service independent queueing disciplines. Oper. Res.31 (1983) 705-719.  Zbl0523.60088
  35. L.D. Servi, D/G/1 queue with vacation. Oper. Res. (1986).  
  36. L.D. Servi, Average delay approximation of M/G/1 cyclic service queue with Bernoulli schedules. IEEE J. Sel. Areas Comm. (1986)  
  37. J.G. Shanthikumar, On stochastic decomposition in the M/G/1 type queues with generalized vacations. Oper. Res.36 (1988) 566-569.  Zbl0653.90023
  38. J.G. Shanthikumar and U. Sumita, Modified Lindley process with replacement: Dynamic behavior, asymptotic decomposition and applications. J. Appl. Probab.26 (1989) 552-565.  Zbl0698.60076
  39. H. Takagi, Queueing Analysis, Vol. 1: Vacation and Priority Systems. North- Holland, Amsterdam (1991).  Zbl0744.60114
  40. M.H. Van Hoorn, Algorithms for the state probabilities in a general class of single server queueing systems with group arrivals. Management Sci.27 (1981) 1178-1187.  Zbl0465.90035

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.